MAUDE Adverse Event Report: SORIN GROUP ITALIA XTRA AUTOTRANSFUSION SYSTEM; APPARATUS, AUTOTRANSFUSION

SORIN GROUP ITALIA XTRA AUTOTRANSFUSION SYSTEM; APPARATUS, AUTOTRANSFUSION
Catalog Number 04264
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2016
Additional Manufacturer Narrative
Patient information was not provided.Sorin group (b)(4) manufactures the xtra bowls.The incident occurred in (b)(6).This medwatch report is being filed on behalf of sorin group (b)(4).Sorin group (b)(4) received a user medwatch report (mw5062325) on june 13, 2016 stating that the xtra bowl for the xtra autotransfusion system did not empty properly during a procedure.The bowl would partially empty and then stop.The bowl was changed to another from the same lot and the same issue occurred.A third differently sized bowl from a different lot was set up and worked properly.The customer reported that 2000ml of salvaged blood was discarded due to the issue.There was no report of patient injury.The user report stated that an adverse event occurred, however follow-up communication with the customer confirmed that there was no patient injury associated with this event.The impact was the 2000ml of salvaged blood loss that would normally have been lost to the patient without the use of the xtra device.The investigation is ongoing.A follow-up report will be sent when the investigation is complete.
 
Event or Problem Description
Sorin group (b)(4) received a user medwatch report (mw5062325) on june 13, 2016 stating that the xtra bowl for the xtra autotransfusion system did not empty properly during a procedure.The bowl would partially empty and then stop.The bowl was changed to another from the same lot and the same issue occurred.A third differently sized bowl from a different lot was set up and worked properly.The customer reported that 2000ml of salvaged blood was discarded due to the issue.There was no report of patient injury.
 
Additional Manufacturer Narrative
Sorin group (b)(4) manufactures the xtra bowls.The incident occurred in (b)(6).This medwatch report is being filed on behalf of sorin group (b)(4).The complained devices were not returned to sorin group (b)(4) for investigation.According to traceability of the complained devices, sorin group (b)(4) has not received any other reports for similar issues for this lot.As the device was not returned for evaluation, a root cause could not be determined and corrective actions were not identified.No device issue could be confirmed and the occurrence for this type of issue is low.Sorin group (b)(4) will continue to monitor for trends related to this type of issue.Device not returned to manufacturer.

Brand Name
XTRA AUTOTRANSFUSION SYSTEM
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
SORIN GROUP ITALIA
via statale 12 nord, 86
mirandola (mo),
MDR Report Key5774159
Report Number9680841-2016-00404
Device Sequence Number686502
Product Code CAC
UDI-Device Identifier08033178110808
UDI-Public(01)08033178110808(17)190126(10)1601260200
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K101586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2019
Device Catalogue Number04264
Device Lot Number1601260200
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2016
Supplement Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1